Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 22, NWS Tulsa, OK

April 26, 2017Sequoyah County, Oklahoma; Crawford County, Arkansas

NWS Tulsa, OK issued this river flood warning at Apr 26, 2017, 5:13 PM CDT for Sequoyah County, Oklahoma; Crawford County, Arkansas. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Apr 26, 2017, 5:13 PM CDT (22:13 UTC)
Expired
Apr 27, 2017, 5:30 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, AR, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 23.40 ft at Apr 26, 2017, 9:00 PM CDT.

actionminormoderatemajor10020030040004/2604/2704/28
Action stage
399 ft
Minor stage
401 ft
Moderate stage
404 ft
Major stage
405 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

619 
WGUS44 KTSA 262213
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT Wed Apr 26 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-270613-
/O.NEW.KTSA.FL.W.0022.170426T2213Z-170427T1030Z/
/VBRA4.1.ER.170426T2117Z.170427T0000Z.170427T0430Z.UU/
513 PM CDT Wed Apr 26 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Lee Creek near Van Buren
* until late tonight, or until the warning is cancelled.
* At  4:52 PM Wednesday, the stage was 401.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 401.0 feet.
* Forecast...The river will continue rising to near 402.5 feet by 
  this evening. The river will fall below flood stage tonight.
* Impact...At 402.0 feet, the access road into Tailwater Park may be 
  impassable due to high water. The recreational vehicle campground 
  near Rena Road is affected by high water.
 
&&
 
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$
1 follow-up statement
283 
WGUS84 KTSA 270133
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT Wed Apr 26 2017


...The Flood Warning continues for the following rivers in 
Arkansas...Oklahoma...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-131-270933-
/O.EXT.KTSA.FL.W.0021.170427T0133Z-170427T2024Z/
/VBUA4.1.ER.170426T2216Z.170427T0600Z.170427T1424Z.NO/
833 PM CDT Wed Apr 26 2017

...Flood Warning extended until Thursday afternoon...
The Flood Warning continues for
  The Arkansas River at Van Buren.
* until Thursday afternoon, or until the warning is cancelled.
* At  8:00 PM Wednesday, the stage was 22.48 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren will continue rising to 
  near 22.8 feet Thursday before dawn. The river is expected to fall 
  below flood stage late Thursday morning.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$

ARC033-OKC135-270538-
/O.EXT.KTSA.FL.W.0022.000000T0000Z-170427T0538Z/
/VBRA4.1.ER.170426T2117Z.170426T2152Z.170426T2338Z.UU/
833 PM CDT Wed Apr 26 2017

The Flood Warning continues for
  The Lee Creek near Van Buren.
* until late tonight, or until the warning is cancelled.
* At  4:52 PM Wednesday, the stage was 401.5 feet.
* Minor flooding is occurring.
* Flood stage is 401.0 feet.
* Forecast...The river will continue falling to below flood stage by 
  this evening.
* Impact...At 402.0 feet, the access road into Tailwater Park may be 
  impassable due to high water. The recreational vehicle campground 
  near Rena Road is affected by high water.
 
&&
 
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 26, 3:20 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 26, 3:20 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
320 PM CDT Wed Apr 26 2017

.DISCUSSION...
A significant heavy rain and flood event expected to unfold Friday night
and into the weekend with 3 to 7 inches of rain common with locally
higher amounts possible. The axis of heaviest rain looks to be south and
east of Interstate 44. These amounts of rain will lead to widespread
flash flooding and increased main-stem river flooding. A flood watch
for this time frame will likely be issued later Tonight or Thursday morning.

As for Tonight, Patchy light rain will be possible early this evening
across far eastern Oklahoma and western Arkansas as a mid-level shortwave
currently over central Oklahoma moves across the region. Temperatures Tonight
are expected to be about 10 degrees below normal with readings generally
in the upper 30s to lower 40s.

The area will be between systems on Thursday. However, southerly winds will
begin to increase as the next storm system takes shape in the lee of the Rockies.
The chances of showers and thunderstorms will increase Thursday night across
northern Oklahoma and northwest Arkansas as mid-level shortwave moves across
the central plains and insentropic lift increases north of a warm front lifting
into southern Oklahoma.

On Friday, the warm front will continue to lift north before becoming quasi-stationary
near Interstate 40. This will set the stage for the potential for severe weather Friday
evening into Friday night as a cold front slowly moves into the increasingly unstable
airmass and as a mid-level low over the Four Corners Region exerts greater influence
over the area. Thunderstorms are expected to begin to develop late Friday afternoon
in the vicinity of the cold front and spread into eastern Oklahoma and western Arkansas
during the evening hours. These storms will have the greatest potential to become severe
with Large hail and damaging winds the main concern. However, tornadoes will be possible
as well.

The event morphs more into a heavy rain and flood event late Friday night and on Saturday
as the frontal boundary lingers across the region and the Four Corners mid-level low slowly
pulls out into the Plains. The showers and thunderstorms come to an end by Sunday evening
as the mid-level low pulls of to the northeast of the area.

Dry weather is expected Monday and Tuesday as high pressure prevails. The chances of showers
and thunderstorms return Tuesday night into Wednesday as the next storm system approaches
from the west.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   41  68  55  76 /  10  10  40  20
FSM   43  71  57  81 /  20   0  20  30
MLC   41  72  59  78 /   0   0  10  30
BVO   39  67  51  74 /  10  10  50  20
FYV   40  68  56  76 /  20  10  30  30
BYV   41  67  55  74 /  20   0  40  30
MKO   41  70  56  76 /  10  10  30  30
MIO   39  67  53  74 /  20  10  60  30
F10   42  70  58  76 /  10  20  20  30
HHW   43  72  58  79 /   0   0  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Apr 26, 5:08 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Wed Apr 26 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Wed Apr 26 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No Hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
There will be a brief lull in thunderstorms into Thursday between
weather systems. Additional storms may form Thursday evening as
the next low pressure system approaches.

On Friday, a warm front will move north across central and
eastern Oklahoma and be a focus for strong to severe
thunderstorms. The airmass may remain capped much of the afternoon
on Friday, with the better chance for storms developing by late
afternoon into early evening. Strong deep layer wind shear and
moderate instability will support supercells capable of large
hail, damaging winds and tornadoes across much of the Southern
Plains. Eventually, these late afternoon and evening storms will
form a large complex of storms, with the potential for heavy rain.

Flooding is becoming an increasing concern for this weekend's
upcoming storm system. It now appears that 6-7 inches of rain is
possible for parts of southeast Oklahoma into western Arkansas
with isolated higher amounts. This will cause river flooding as
well as flash flooding.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to follow the latest updates regarding the expected
hazardous weather this week.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Apr 26, 4:20 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND DMG     1 N BEAVER              36.49N 93.77W
04/26/2017                   CARROLL            AR   PUBLIC

            NUMEROUS TREES DOWN AND SOME DAMAGE TO ROOFS IN AND
            AROUND HOLIDAY ISLAND

&&

SFP
Local storm report, Apr 26, 4:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     TORNADO          3 SW ADAIR              36.41N 95.31W
04/25/2017                   MAYES              OK   NWS STORM SURVEY

            A SECOND TORNADO PATH NEAR ADAIR IS BEING SURVERYED BY A
            NWS TEAM. THE RATING PROCESS IS INCOMPLETE. THE INITIAL
            RATING IS EF-1.

&&

SFP
Local storm report, Apr 26, 4:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     TSTM WND DMG     ROGERS                  36.33N 94.12W
04/26/2017                   BENTON             AR   PUBLIC

            WIND ESTIMATED TO 65 MPH 2.25 MILES SOUTH OF THE ROGERS
            AIRPORT...TREES DOWN IN THE AREA

&&

SFP
Local storm report, Apr 26, 4:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     5 ESE BELLA VISTA       36.40N 94.15W
04/26/2017                   BENTON             AR   PUBLIC

            SMALL TREE DOWN ON A HOUSE...NUMEROUS LARGE LIMBS DOWN

&&

SFP
Local storm report, Apr 26, 4:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND DMG     3 E OWASSO              36.27N 95.80W
04/25/2017                   ROGERS             OK   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN

&&

SFP
Local storm report, Apr 26, 4:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             1 N STIDHAM             35.38N 95.70W
04/26/2017  E1.00 INCH       MCINTOSH           OK   PUBLIC

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:09 PM CDTSpecial Weather StatementTSAPawnee36 min
Apr 25, 7:16 PM CDTSpecial Weather StatementTSAOsage29 min
Apr 25, 7:21 PM CDTSevere Thunderstorm WarningTSAPawnee39 min
Apr 25, 7:28 PM CDTSevere Thunderstorm WarningTSAOsage47 min
Apr 25, 7:44 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Apr 25, 7:57 PM CDTSpecial Weather StatementTSAWashington33 min
Apr 25, 8:03 PM CDTSevere Thunderstorm WarningTSAOsage, Washington42 min
Apr 25, 8:18 PM CDTSpecial Weather StatementTSAWashington42 min
Apr 25, 8:27 PM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware36 hr
Apr 25, 8:27 PM CDTRiver Flood AdvisoryTSACherokee36 hr
Apr 25, 8:29 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
Apr 25, 8:40 PM CDTSpecial Weather StatementTSANowata35 min
Apr 25, 8:50 PM CDTSevere Thunderstorm WarningTSACreek40 min
Apr 25, 9:07 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee23 min
Apr 25, 9:08 PM CDTSpecial Weather StatementTSAWashington37 min
Apr 25, 9:21 PM CDTSevere Thunderstorm WarningTSACreek24 min
Apr 25, 9:25 PM CDTSpecial Weather StatementTSANowata35 min
Apr 25, 9:38 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers37 min
Apr 25, 10:03 PM CDTSpecial Weather StatementTSATulsa27 min
Apr 25, 10:14 PM CDTSpecial Weather StatementTSACraig31 min
Apr 25, 10:17 PM CDTSpecial Weather StatementTSAPawnee28 min
Apr 25, 10:21 PM CDTAreal Flood AdvisoryTSACreek3 hr
Apr 25, 10:22 PM CDTSpecial Weather StatementTSAOkfuskee38 min
Apr 25, 10:29 PM CDTSpecial Weather StatementTSATulsa46 min
Apr 25, 10:35 PM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 13 more14 hr
Apr 25, 10:35 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner40 min
Apr 25, 10:38 PM CDTSpecial Weather StatementTSACreek37 min
Apr 25, 10:42 PM CDTSpecial Weather StatementTSANowata48 min
Apr 25, 10:48 PM CDTSpecial Weather StatementTSAOttawa27 min
Apr 25, 10:56 PM CDTSpecial Weather StatementTSATulsa34 min
Apr 25, 11:00 PM CDTAreal Flood AdvisoryTSACreek, Osage, Rogers, Tulsa, Wagoner3 hr
Apr 25, 11:01 PM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Wagoner44 min
Apr 25, 11:11 PM CDTSpecial Weather StatementTSAWagoner34 min
Apr 25, 11:14 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee46 min
Apr 25, 11:21 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner39 min
Apr 25, 11:30 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg45 min
Apr 25, 11:33 PM CDTTornado WarningTSAMcIntosh, Okfuskee, Okmulgee27 min
Apr 25, 11:38 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes52 min
Apr 25, 11:40 PM CDTTornado WarningTSAMayes20 min
Apr 25, 11:44 PM CDTTornado Warning Tornado observedConsiderable damage threatTSACraig, Mayes31 min
Apr 25, 11:56 PM CDTTornado WarningTSAMcIntosh23 min
Apr 25, 11:57 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Okmulgee, Sequoyah, Wagoner33 min
Apr 26, 12:01 AM CDTTornado WarningTSACraig, Delaware, Mayes15 min
Apr 26, 12:12 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Okmulgee, Pittsburg48 min
Apr 26, 12:15 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa45 min
Apr 26, 12:24 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah51 min
Apr 26, 12:39 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware51 min
Apr 26, 12:49 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, McIntosh, Muskogee and 1 more41 min
Apr 26, 12:57 AM CDTSpecial Weather StatementTSAHaskell, Pittsburg33 min
Apr 26, 1:18 AM CDTSevere Thunderstorm WarningTSAAdair42 min
Apr 26, 1:28 AM CDTSpecial Weather StatementTSASequoyah47 min
Apr 26, 1:55 AM CDTSpecial Weather StatementTSASequoyah35 min
Apr 26, 2:17 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah28 min
Apr 26, 2:47 AM CDTSpecial Weather StatementTSASequoyah43 min
Apr 26, 4:17 AM CDTSpecial Weather StatementTSAPittsburg28 min
Apr 26, 4:20 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee115 min
Apr 26, 4:22 AM CDTSpecial Weather StatementTSAPittsburg23 min
Apr 26, 4:26 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg49 min
Apr 26, 4:37 AM CDTSpecial Weather StatementTSAMuskogee38 min
Apr 26, 4:43 AM CDTSpecial Weather StatementTSAOkmulgee17 min
Apr 26, 4:48 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Pittsburg, Sequoyah42 min
Apr 26, 4:50 AM CDTSevere Thunderstorm WarningTSAOkmulgee, Tulsa, Wagoner23 min
Apr 26, 4:53 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner20 min
Apr 26, 5:18 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah42 min
Apr 26, 5:57 AM CDTAreal Flood AdvisoryTSAAdair, Haskell, LeFlore, Sequoyah2 hr
Apr 26, 6:00 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Muskogee, Pittsburg, Pushmataha2 hr
Apr 26, 6:22 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg38 min
Apr 26, 6:48 AM CDTSpecial Weather StatementTSALatimer42 min
Apr 26, 7:00 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah45 min
Apr 26, 7:35 AM CDTSpecial Weather StatementTSALeFlore25 min
Apr 26, 7:50 AM CDTSevere Thunderstorm WarningTSALeFlore25 min
Apr 26, 7:51 AM CDTAreal Flood AdvisoryTSAChoctaw, Haskell, Latimer, LeFlore, Pushmataha, Sequoyah3 hr
Apr 26, 8:14 AM CDTSevere Thunderstorm WarningTSALeFlore31 min
Apr 26, 8:24 AM CDTSpecial Weather StatementTSAPushmataha36 min
Apr 26, 8:28 AM CDTRiver Flood WarningTSAOttawa36 hr
Apr 26, 8:28 AM CDTRiver Flood WarningTSAOttawa42 hr
Apr 26, 9:00 AM CDTSpecial Weather StatementTSALeFlore30 min
Apr 26, 9:14 AM CDTRiver Flood WarningTSAAdair, Delaware38 hr
Apr 26, 9:14 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware44 hr
Apr 26, 9:14 AM CDTRiver Flood WarningTSACherokee6 days

Nearby

River Flood Warnings in Oklahoma, 2017River Flood Warnings in Arkansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.